Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have dandruff, severe hair loss. What should I do to reduce hair fall and increase hair growth?

User rating for this question
Very Good
Answered by

Practicing since : 1972
Answered : 25 Questions
Hi doctor. I am 23 yrs old and i weigh 81 kg.My height is 165 cm. I have dandruff.If i wash my hair twice a week i wont be getting dandruff. But my hair loss is severe. What should i do for reducing hair fall and increase hair growth.Can it be cured without any chemical or allopathic medicines.
Posted Thu, 13 Sep 2012 in Hair Loss
Answered by Dr. R. P. Gupta 25 hours later

Thanks for the query.

As is evident from your weight, you seem to be suffering from obesity which could be associated with insulin resistance and hyperandrogenism. This can be a cause of hair loss in your case in addition to dandruff. You should get yourself investigated for the same by an experienced endocrinologist. If your investigations indicate hyperandrogenism, you may need antiandrogens on advice of the endocrinologist. In addition to this you should modify your lifestyle (to lose weight) and diet (which should be XXXXXXX in proteins).

For dandruff, you should use an antidandruff shampoo like Nizral two to three times in a week.

Hope this helps. Let me know if you have further enquiries

Dr. R.P. Gupta
Dermatologist & Laser surgeon,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor